Flash Flood, San Diego
- When
- August 14, 12:32 PM PST to 2:00 PM PST
- Where
- San Diego County, 5 mi SW of Mt Laguna Afs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Boulders strewn all over roadway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Boulders strewn all over roadway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 14, 6:44 AM PST, 5 hours 48 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 330 AM PDT THU AUG 14 2003 .SYNOPSIS...MONSOONAL MOISTURE WILL BRING PERIODS OF CLOUDS THROUGH NEXT WEEK WITH COVERAGE GREATEST TONIGHT THROUGH FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS OR SHOWERS COULD DRIFT WEST OF THE MOUNTAINS FRIDAY AND SATURDAY. .DISCUSSION...SHORTWAVE BRINGING CONVECTION TO AZ INTO NW MEXICO IS PROGGED BY THE GFS TO MOVE SWWD...WELL TO THE SOUTH OF SW CA. HOWEVER...OUTFLOW FM THESE THUNDERSTORMS SHOULD BE SUFFICIENT TO BRING SOME INCREASE IN LWR AND MID LVL MSTR TO SRN SXNS OF SW CA TODAY...PERHAPS ENOUGH COMBINED WITH WKNG SUBSIDENCE ALF TO ALLOW FOR THUNDERSTORM DEVELOPMENT OVR THE SRN RANGES THIS AFTERNOON. MORE DEEP LYRD MID AND HIGH LVL MSTR ARRIVES BY TONIGHT AND WL LINGER THRU FRI NIGHT BEFORE THINNING OUT SATURDAY. RATHER AMORPHOUS UPPER AIR PATTERN AFTER SATURDAY...BUT ENOUGH RESIDUAL MSTR FOR CHANCE OF CONVECTION OVR THE MTNS ALMOST ANY AFTERNOON THRU MUCH OF NEXT WEEK. RAINALL COULD BE LCLLY HVY IN THE SAN DIEGO COUNTY MTNS AND DESERTS SATURDAY AFTERNOON. SAN...NONE.
CAZ042-043-048-050-055>058-060>062-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU AUG 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON SATURDAY THROUGH WEDNESDAY.
The San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368347.